Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 29, NWS Midland/Odessa, TX

June 12, 2025Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jun 12, 2025, 4:50 PM MDT for Eddy County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2025, 4:50 PM MDT (22:50 UTC)
Expired
Jun 12, 2025, 5:45 PM MDT
In force
55 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 188 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-318 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

515 
WGUS54 KMAF 122250
FFWMAF
NMC015-122345-
/O.NEW.KMAF.FF.W.0029.250612T2250Z-250612T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
450 PM MDT Thu Jun 12 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  South Central Eddy County in southeastern New Mexico...

* Until 545 PM MDT.

* At 450 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Walnut Canyon. This should be temporary.  The 
  expected rainfall rate is 1 to 2 inches in 1 hour. Flash flooding 
  is expected briefly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Whites City and Carlsbad Caverns National Park.

This includes the following streams and drainages...
  Black River, Dark Canyon, Crooked Creek and Red Bluff Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3221 10437 3211 10430 3212 10436 3216 10444
      3215 10454 3220 10454 3222 10444

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

DeBerry
2 follow-up statements
726 
WGUS74 KMAF 122315
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
515 PM MDT Thu Jun 12 2025

NMC015-122345-
/O.CON.KMAF.FF.W.0029.000000T0000Z-250612T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
515 PM MDT Thu Jun 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT THIS 
AFTERNOON FOR SOUTH CENTRAL EDDY COUNTY...

At 515 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain in Walnut Canyon. Between 0.5 and 1 inch of rain has fallen in 
the middle stretch of Walnut Canyon. The expected rainfall rate is 
1.5 to 2.5 inches in 1 hour. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Whites City and Carlsbad Caverns National Park.

This includes the following streams and drainages...
  Black River, Dark Canyon, Crooked Creek and Red Bluff Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3221 10437 3211 10430 3212 10436 3216 10444
      3215 10454 3220 10454 3222 10444

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR

$$

DeBerry
027 
WGUS74 KMAF 122332
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
532 PM MDT Thu Jun 12 2025

NMC015-122345-
/O.CON.KMAF.FF.W.0029.000000T0000Z-250612T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
532 PM MDT Thu Jun 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT THIS 
AFTERNOON FOR SOUTH CENTRAL EDDY COUNTY...

At 532 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain in Walnut Canyon have ended. However, it will take an hour or 
two for floodwaters to recede.  Between 0.5 and 1 inch of rain has 
fallen. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Whites City and Carlsbad Caverns National Park.

This includes the following streams and drainages...
  Black River, Dark Canyon, Crooked Creek and Red Bluff Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3221 10437 3211 10430 3212 10436 3216 10444
      3215 10454 3220 10454 3222 10444

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:03 PM MDT, 47 minutes earlier. Its key messages:

  • Updated at 502 PM CDT Thu Jun 12 2025
  • Low thunderstorm chances (10-20%) persist in the higher terrain of West Texas and southeastern New Mexico through Friday.
  • A hot and dry weather pattern takes shape this weekend into the middle part of next week with temperatures reaching near to above 100 degrees over much of the area.
Area forecast discussion, Jun 12, 4:03 PM MDT, 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
503 PM CDT Thu Jun 12 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 502 PM CDT Thu Jun 12 2025

- Low thunderstorm chances (10-20%) persist in the higher terrain
  of West Texas and southeastern New Mexico through Friday.

- A hot and dry weather pattern takes shape this weekend into the
  middle part of next week with temperatures reaching near to
  above 100 degrees over much of the area.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 157 PM CDT Thu Jun 12 2025

Northwesterly flow aloft continues as we lie on the backside of
an upper-level trough with ridging building out west. A few
disturbances rolling within this pattern along with upsloping
southeasterly surface winds will aid in the formation of isolated
(10-20%) showers and storms Friday, primarily in the vicinity of
the higher terrain and portions of the Permian Basin. A storm or
two could become strong to severe within the Permian Basin Friday
afternoon, with the main threats being damaging winds and hail.
Otherwise, temperatures tonight settle into the mid 60s/70s. Highs
Friday afternoon top out in the mid 90s to low 100s. Our hottest
spots will be near the Rio Grande, where highs are forecast to
reach or exceed 105 degrees. Friday night lows dip into the 70s
for most. More heat looks to be the trend heading into the long
term forecast.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 157 PM CDT Thu Jun 12 2025

Models are consistent in the long term showing an upper level
ridge over northern Mexico building north into the southwestern
United States bringing warmer temperatures and drier conditions to
the area. Many locations will approach or exceed 100 degrees
starting Saturday and continuing into next week with the only
exceptions being the higher elevations west of the Pecos River
which should hold to the lower to middle 90s. The ridge will
remain in place until the middle of next week when a trough moving
across the northern Rockies brings lower heights and slightly
cooler temperatures. Rain chances will be almost nil in the
extended due to subsidence from the upper ridge.

Hennig

&&

.AVIATION...
(00Z TAFS)
Issued at 502 PM CDT Thu Jun 12 2025

VFR conditions will prevail next 25 hours in light return flow.
Convection will be possible tonight KCNM/KHOB, but chances are too
low for a mention attm.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               70  98  73 100 /   0  20  10   0
Carlsbad                 69  99  70 102 /  10  10   0   0
Dryden                   73  98  74  99 /   0  10   0   0
Fort Stockton            71  99  72 100 /   0  10   0  10
Guadalupe Pass           69  94  70  96 /  10  10   0   0
Hobbs                    66  97  68  98 /  10  10  10  10
Marfa                    64  94  65  94 /  10  20  10  20
Midland Intl Airport     71  98  73  99 /   0  10  10   0
Odessa                   71  97  73  98 /   0  10  10   0
Wink                     71 101  72 102 /   0  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....10
AVIATION...44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:56 PM MDTSevere Thunderstorm WarningMAFEddy25 min
Jun 12, 5:20 PM MDTSevere Thunderstorm Warning Considerable damage threatMAFEddy55 min

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.